MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A healthcare professional reported following an intraocular lens (iol) implant procedure, during phacoemulsification, prior to iol implantation, doctor opened a lens, applied viscoelastic on the optic, and used a company cartridge with the company injector.While attempting implantation near the wound, the plunger failed to advance fully.Upon inspection, the trailing haptic was found to be distorted and torn.The lens was removed, and a new iol was implanted using a different company injector.The surgery was completed successfully.There was no harm to patient.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.Iol returned positioned correctly in the iol case.One haptic received adhered to the outside of the lens case lid.Solution is dried on the iol.One haptic is broken/torn and is returned, the other haptic is broken/torn and is not returned.The optic is scratched/marked-rejectable.The broken trailing haptic was returned in the tip of the company cartridge.Viscoelastic was observed in the cartridge.The haptic was oriented with the tip toward the loading area.This may indicate the trailing haptic was not in an acceptable position for advancement.The cartridge had evidence of placement into a handpiece.No cartridge damage was observed.The used company cartridge was cleaned for further evaluation.The haptic was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.The root cause for the broken trailing haptic could not be determined.The haptic position in relation to the plunger during advancement cannot be determined.The haptic was oriented with the tip toward the loading area.This may indicate the trailing haptic was not in an acceptable position for advancement.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23094402
Report Number9612169-2025-01865
Device Sequence Number15828531
Product Code HQL
UDI-Device Identifier00380652251433
UDI-Public(01)00380652251433(17)280923(11)240925(10)25925968
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Lot Number25925968
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; DISCOVISC OVD; MONARCH III IOL CARTRIDGE D
Patient SexUnknown